Ask a doctor

When Botox Wears Off, my Nose Starts Running & my Eyes Start Watering. Why?

I have allergies, skin and nasal. I used Botox for wrinkles but have noticed my allergies improve.I can breathe clearly for a few months. I've had ~6 treatments so far, but after my second to last one, my runny nose came back & my eyes started itching & watering. I would rub then & they would get puffy. Am I to Bo on Botox forever now for my allergies? I had the last treatment & the runny nose ran away. What do you think?

Doctor Answers (2)

Botox and allergies

+1

I don't see how the treatment with Botox for wrinkles could help your allergies. you may have some cause and effect of Botox and allergies, but I don't seee the mechanism.


Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

I personally think these are unrelated.

+1

If you told me that your consistently nose gets runny 3-4 day after a BOTOX treatment, I would have to consider that there might be a relationship.  So I suppose that the opposite might be the case.  This might be an entirely new indication for BOTOX treatment.  However, I have never heard of this before so this might be considered what is called an idiosyncratic reaction.  

Kenneth D. Steinsapir, MD
Los Angeles Oculoplastic Surgeon
5.0 out of 5 stars 15 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.